Cardiosave Intra-Aortic Balloon Pump Recalled For Field Correction

September 22, 2018
Krista Rossi

A software correction is currently being developed to address its inability to start therapy for patients at altitudes above 3200 feet.

Not sure what’s been recalled, withdrawn from the market, or had safety updates? Catch up on the US Food and Drug Administration’s (FDA’s) recalls and market withdrawals from this past week.

Cardiosave Intra-Aortic Balloon Pump Recalled by Getinge for Field Correction

Gettinge is issuing a worldwide recall of approximately 5,223 Maquet/Getinge Cardiosave Intra-Aortic Balloon Pumps (IABP) sold by Datascope Corp due to the IABP’s potential interruption and/or inability to start therapy for patients at altitudes above 3200 feet (975 m).

A software correction is currently being developed by Maquet/Getinge to address the altitudes issue, which is anticipated to commence installation in February 2019.

To date, no adverse events have been reported to date, and CS100 or CS300 IABPs used in IABs are not affected by this issue.

For more information on this recall, check out the FDA’s statement.

No New or Unexpected Safety Risks Found with Nuplazid (Pimavanserin)

Upon completing a review of all post-marketing reports of deaths and serious adverse events (SAEs) reported with Nuplazid (pimavanserin) use, the FDA reported no new or unexpected safety risks. Consequently, the drug’s profile still maintains that its benefits outweigh its risks.

While an increased risk of death in elderly patients with dementia-related psychosis is a Boxed Warning that accompanies the drug, the FDA ruled that a higher mortality rate in patients with Parkinson’s disease psychosis is due to patients’ older age, advanced Parkinson’s disease, and other medical conditions.

Although not a newly identified risk, the FDA reminded healthcare providers of the risk of the concomitant use of other antipsychotic drugs or drugs that can cause QT prolongation—a potential cause of heart rhythm disorder.

For more information on this safety update, check out the FDA’s statement.

Related Content:

News | Internal Medicine

x